Ocular Toxicity of Antineoplastic Agents

F. T. Fraunfelder, S. Martha Meyer

Research output: Contribution to journalArticle

73 Scopus citations

Abstract

The increased use of chemotherapeutic agents has resulted in longer patient survival; consequently, the ophthalmologist is seeing more patients with adverse ocular side effects secondary to these antineoplastic agents. Many of these drugs cause aggravating ocular irritation (fluorouracil, methotrexate), canalicular fibrosis with epiphora (fluorouracil), retinopathy (mitotane, tamoxifen), corneal opacities (tamoxifen), cataracts (busulfan, methotrexate), and optic or ocular motor abnormalities (carmustine, vinblastine, vincristine). Based on the data in the National Registry of Drug-Induced Ocular Side Effects and the literature, adverse ocular reactions of the more commonly used chemotherapeutic agents are reviewed.

Original languageEnglish (US)
Pages (from-to)1-3
Number of pages3
JournalOphthalmology
Volume90
Issue number1
DOIs
StatePublished - Jan 1 1983

Keywords

  • antineoplastic agents
  • canalicular fibrosis
  • cataracts
  • chemotherapeutic agents
  • corneal opacity
  • epiphora
  • ocular toxicity
  • optic atrophy
  • retinopathy

ASJC Scopus subject areas

  • Ophthalmology

Fingerprint Dive into the research topics of 'Ocular Toxicity of Antineoplastic Agents'. Together they form a unique fingerprint.

  • Cite this